Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Pueblo, CO

March 22, 20205 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 22, 2020, 3:32 PM MDT for 5 counties in Colorado. It took effect at Mar 23, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2020, 3:32 PM MDT (21:32 UTC)
In effect from
Mar 23, 2020, 12:00 PM MDT
Expired
Mar 23, 2020, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS85 KPUB 222132
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
332 PM MDT Sun Mar 22 2020

...A Red Flag Warning has been issued from 12 PM to 6 PM MDT on
Monday, for gusty winds, low humidity and dry fuels, for fire 
weather zones 229, 230, and 233...

COZ229-230-233-231345-
/O.NEW.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
332 PM MDT Sun Mar 22 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR
GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
229...230 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low humidity and dry fuel, which is in 
effect from noon to 6 PM MDT Monday.

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Timing...Noon to 6 PM MDT.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
923 
WWUS85 KPUB 222351
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
551 PM MDT Sun Mar 22 2020

...A Red Flag Warning has been issued from 12 PM to 6 PM MDT on
Monday, for gusty winds, low humidity and dry fuels, for fire
weather zones 228 through 233...

COZ228-231-232-231600-
/O.EXA.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/
Pueblo County Including Pueblo-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
551 PM MDT Sun Mar 22 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 228...231 AND 232...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from noon to 6 PM MDT Monday.

* Affected Area...Fire Weather Zones 228...231 and 232.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Timing...Noon to 6 PM MDT.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-233-231600-
/O.CON.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
551 PM MDT Sun Mar 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
MONDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 229...230 AND 233...

* Affected Area...Fire Weather Zones 229...230 and 233.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Timing...Noon to 6 PM MDT.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
088 
WWUS85 KPUB 231006
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
406 AM MDT Mon Mar 23 2020

...A Red Flag Warning is in effect from 12 PM to 6 PM MDT today, 
for gusty winds, low humidity and dry fuels, for fire weather 
zones 228 through 233, which includes Las Animas, Huerfano,
Pueblo, Crowley and Otero Counties...

COZ228>233-240000-
/O.CON.KPUB.FW.W.0007.200323T1800Z-200324T0000Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
406 AM MDT Mon Mar 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 228...231 AND 232...

* Affected Area...Fire Weather Zones 228...229...230...231... 
  232 and 233.

* Winds...Southwest 15 to 30 mph with gusts up to 40 mph.

* Timing...Noon to 6 PM MDT.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
590 
WWUS85 KPUB 231823
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1223 PM MDT Mon Mar 23 2020

...A Red Flag Warning is in effect from 12 PM to 6 PM MDT today,
for gusty winds, low humidity and dry fuels, for fire weather
zones 228 through 233, which includes Las Animas, Huerfano,
Pueblo, Crowley and Otero Counties...

COZ228>233-240000-
/O.CON.KPUB.FW.W.0007.000000T0000Z-200324T0000Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
1223 PM MDT Mon Mar 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 228...229...230...231...232 and 233...

* Affected Area...Fire Weather Zones 228...229...230...231... 
  232 and 233.

* Winds...Southwest 15 to 30 mph with gusts up to 40 mph.

* Timing...Noon to 6 PM MDT.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
105 
WWUS85 KPUB 232055
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MDT Mon Mar 23 2020

...A Red Flag Warning remains in effect until 6 PM MDT today, for
gusty winds, low humidity and dry fuels, for fire weather zones 
228 through 233, which includes Las Animas, Huerfano, Pueblo, 
Crowley and Otero Counties...

...A Fire Weather Watch has been issued for Wednesday morning
through Wednesday evening for gusty winds, low humidity and dry
fuels, for fire weather zones 222 and 226 through 237, which
includes all of the eastern plains...

COZ228>233-241300-
/O.NEW.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/
/O.CON.KPUB.FW.W.0007.000000T0000Z-200324T0000Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
255 PM MDT Mon Mar 23 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228...229...230...231...232 AND 233...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 228...229...230...231...232 AND 233...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday morning through Wednesday evening.

* Affected Area...Fire Weather Zones 228...229...230...231... 
  232 and 233.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Until 6 PM MDT.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-226-227-234>237-241300-
/O.NEW.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Kiowa County Including Eads-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
255 PM MDT Mon Mar 23 2020

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 222...226...227...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Wednesday morning through Wednesday evening.

* Affected Area...Fire Weather Zones 222...226...227...234... 
  235...236 and 237.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
731 
WWUS85 KPUB 240022
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
622 PM MDT Mon Mar 23 2020

...A Red Flag Warning has been issued for Wednesday from 11 AM
until 8 PM for gusty winds, low humidity and dry fuels, for fire 
weather zones 222...224...226 through 233...235 and 237, which
includes the San Luis Valley...Fremont County...the Interstate 25
corridor and most of the Eastern Plains...

...A Fire Weather Watch has been issued for Thursday morning
through Thursday evening for gusty winds, low humidity and dry
fuels, for fire weather zones 222...and 227 through 237...which
includes all of the Eastern Plains...

COZ228>233-241630-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-200324T0000Z/
/O.UPG.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/
/O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/
/O.NEW.KPUB.FW.A.0003.200326T1700Z-200327T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
622 PM MDT Mon Mar 23 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONES 228...229...230...231...232 AND 233...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 228...229...230...231...232 AND 
233...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 228...229...230...231...232 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Wednesday. 

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for gusty winds, low relative humidity and dry fuels is in 
effect from Thursday morning through Thursday evening. 

* Affected Area...Fire Weather Zones 228...229...230...231... 
  232 and 233.

* Winds...West 25 to 35 mph with gusts up to 50 mph on both 
  Wednesday and Thursday.

* Timing...Wednesday and Thursday 11 AM to 8 PM.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ234-236-241630-
/O.CAN.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/
/O.NEW.KPUB.FW.A.0003.200326T1700Z-200327T0200Z/
Kiowa County Including Eads-Prowers County Including Lamar-
622 PM MDT Mon Mar 23 2020

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY 
FUELS FOR FIRE WEATHER ZONES 234 AND 236...

...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING IS 
CANCELLED FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 234 AND 236...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity and dry fuels, which
is in effect from Thursday morning through Thursday evening. 

The Fire Weather Watch for Wednesday has been cancelled.

* Affected Area...Fire Weather Zones 234 and 236.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ222-227-235-237-241630-
/O.UPG.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/
/O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/
/O.NEW.KPUB.FW.A.0003.200326T1700Z-200327T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
Southern El Paso County Including Fort Carson and Colorado
Springs-Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
622 PM MDT Mon Mar 23 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONES 222...227...235 AND 237...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 222...227...235 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Wednesday. 

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for gusty winds, low relative humidity and dry fuels is in 
effect from Thursday morning through Thursday evening. 

* Affected Area...Fire Weather Zones 222...227...235 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph both
  Wednesday and Thursday.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-241630-
/O.UPG.KPUB.FW.A.0002.200325T1700Z-200326T0200Z/
/O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/
Northern El Paso County Including Monument and Black Forest-
622 PM MDT Mon Mar 23 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONE 226...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Wednesday. The Fire 
Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 226.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ224-241630-
/O.NEW.KPUB.FW.W.0008.200325T1700Z-200326T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
622 PM MDT Mon Mar 23 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE 
WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Wednesday.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions may be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 22, 11:50 AM MDT, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 22, 11:50 AM MDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1150 AM MDT Sun Mar 22 2020

.SHORT TERM...(Today and tonight)
Issued at 347 AM MDT Sun Mar 22 2020

Early this morning, outside of some locally dense fog over sections
of the San Luis Valley and portions of the far eastern Colorado
plains, CWA graced by variable cloudiness, near seasonal
temperatures and locally gusty winds over primarily higher terrain
locations as noted by recent wind gusts in excess of 40 knots at
times over Monarch Pass.

Primary near/short term meteorological issues(based on latest PV
analysis, real-time data, forecast model soundings and computer
simulations/etc.) indicate that another round or snow(thanks to
incoming quick-moving upper disturbance) should be realized over
Continental Divide locations this morning(favoring the Central
Mountains...where have depicted an addition 1 to 3 inches of snow
today), favoring the morning hours, with snow ending later today.

In addition, the low clouds and fog, impacting but not limited to
Alamosa in the San Luis Valley, should be on a decreasing trend as
the morning progresses.

Elsewhere over the CWA, expect basically dry conditions in
combination with temperatures not straying much from seasonal
averages during the next 24 hours as drier zonal to southwesterly
upper flow develops over southern Colorado.

.LONG TERM...(Monday through Saturday)
Issued at 347 AM MDT Sun Mar 22 2020

Western U.S. upper low weakens as it races eastward across the
southern Rockies Mon/Mon night, bringing a quick shot of snow to
mainly the mountains along the Continental Divide. Remaining
mountains and interior valleys will see some rain/snow showers Mon
afternoon/evening, though any accumulations will be light and
limited to the higher mountain peaks. Over the eastern plains, lee
cyclogenesis Monday will tighten the pressure gradient, leading
to windy conditions along and east of I-25 by mid-afternoon. Fire
danger will increase with drying downslope flow, and locations
along the srn I-25 corridor and eastward into Las Animas County
may need a fire weather highlight for a few hours from mid to late
afternoon. Areas near the KS border may hold on to just enough
moisture for a thunderstorm threat Mon evening, especially
along/north of the Arkansas river. Flat upper ridge returns Tue,
though a few snow showers may linger over the central mountains,
especially in the morning. Upper flow bends back toward the sw on
Wed as wrn U.S. upper trough deepens, and with 30-50 kt mid level
flow and deep mixing anticipated, expect most of the eastern
plains and perhaps the San Luis Valley to need a fire weather
highlight in coming days. Max temps Mon-Wed will continue to run
at to above seasonal averages area-wide.

Upper trough begins to slowly make its way eastward Thu/Fri, while
surface cold front makes a brief intrusion into the eastern plains
early Thu before mixing back eastward as lee side low forms over
ern CO Thu afternoon. Trough the moves eastward across the area
Thu night into Fri, with still some modest timing and strength
differences among the various models and ensemble members.
Forecast has a large area of moderate pops spreading eastward
across the area Thu night, then covering much of the region on
Friday, with further fine tuning expected as we get closer to the
event. Impacts from this system look to be mainly over the
mountains, as low levels may stay warm enough to keep precip
mostly rain. W-NW upper flow and gradually warming temps then
expected Sat/Sun.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1141 AM MDT Sun Mar 22 2020

VFR and dry conditions across the TAF sites, expected to continue
through the period. Winds are shifting and quickly increasing with
the most noticeable change at PUB where winds are gusting to as
high as 35-40 kt. This trend expected at COS and ALS, with west
northwest winds and gusts this afternoon. However, don't
anticipate quite as strong winds or gusts at these locations.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...77
LONG TERM...PETERSEN
AVIATION...RODRIGUEZ
Hazardous weather outlook, Mar 22, 5:41 AM MDT, 9 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
541 AM MDT Sun Mar 22 2020

COZ058>089-093>099-231145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
541 AM MDT Sun Mar 22 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow accumulations of 1 to 3 inches will be possible today,
primarily during the morning hours, over Continental Divide
locations and especially the Central Mountains.

In addition, areas of dense fog and freezing fog early this morning
over sections of the San Luis Valley and portions of the eastern
Colorado plains are expected to decrease later this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Snow will return to the mountains along the Continental Divide on
Monday with light to moderate accumulations possible. Then
another chance for rain and snow is expected area-wide from
late Thursday into Friday.

Winds will increase across the area Monday and again on Wednesday,
bringing high fire danger to much of the eastern plains along and
east of Interstate 25 both days.

.SPOTTER INFORMATION STATEMENT...

Weather conditions the meet reporting criteria for spotters will be
possible over Continental Divide locations today.

77/10

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.